“I know I am but one of MANY who are suffering because of these drugs.”
I have been taking a tricyclic (Doxepin or Amitriptyline) for 13 years FOR MIGRAINE HEADACHES. Now the headaches are gone…but I can not get off these evil drugs and it is very clear the medical professionals don’t want me to either. I consulted my FP and a Neuro pre my decision to go off these meds. I knew I should taper…I just didn’t know how and apparently neither did they. I started at 50mg and had gone down to 30mg over time no problem. I hovered at 30 for years because each time I went to 20mg the headaches would come back. (did not know at the time that was part of the withdrawal).
This time being determined and motivated by the risk of those long term side effects. I stayed at the 20mg through the headache which lasted 10 days then went away…but I had a new symptom…surges of dizziness. At this point I tried to find a medical professional to help me through. I consulted a Neuro who actually got furious with me at the suggestion I was having some kind of withdrawal symptoms and that I was going off the drug. His advice started me on a downward spiral to a place I never want to visit again. He asked me what mg I was down to and when I said 20 he says and I quote “WELL YOU ARE ALREADY OFF THE DRUG” proceeded to tell me I was depressed and gave me a sample of Lexapro and wanted to add to that an anticonvulsive. HE HAD NOT LISTENED…I WANTED OFF DRUGS… as I no longer needed to be on them. I left there so mad and upset…unfortunately what stuck with me was the comment that I was already off the drug….So in my uninformed mind, since I was already having what I knew had to be withdrawals I decided to just stop. Fortunately I had the good since to go visit my sister who is an RN and her husband a Dr. just in case. For 2 weeks I was great the dizziness was there but I felt my mind start to clear. Then with no warning I went down… I thought I was passing out, but then it turned into a seizure, but I was totally coherent just out of control of my jerking body. My sister took my pulse and blood pressure…normal. Then it passed and we decided I was just dehydrated. Then all hell broke lose in the next few days. I had all the flu like, dizziness, electric shock waves from the back of my scull to front, couldn’t eat and if I did it just came right out with the intermittent seizures and now we add anxiety…the kind that grips your very being…makes you grit your teeth and doubt every fiber of your being. At this point I am scared.
BUT… this is the part that blew my mind… even though it was understood why I was there (incase any thing happened while withdrawing) neither my sister nor brother in law believed what they were witnessing was due to quitting the drug.
At this point I am scared and alone. I intuitively knew it was withdrawal but didn’t know what to do. So I would drag myself shaking hands and unfocused eyes to the internet for days searching withdrawal…I finally stumbled on to a list of “discontinuation syndrome” symptoms and printed them out. When my sister read them she started to believe me. Brother in law did not however…so I had an MRI…(clean)..and other unnecessary tests. I kept printing out articles I found…he’s in denial .I told him I could not be the only person in the area of Dallas/Ft Worth that had ever withdrawn form this drug…find me a Dr. who deals with this. AT SEVEN WEEKS OF THIS… off I went to the Psychiatrist. What a joke .. I kept having to remind him I wasn’t put on this drug because of depression, psychosis, anxiety etc….none of that happened until I went off this drug. He asked me all kinds of stupid questions like did I ever think about killing someone…and my mind wanted to say; not until just now. I finally asked him if he had indeed ever treated patients with withdrawal symptoms…he says yes but they don’t ever last over 2 weeks and encourages me to go back on the drugs… No other help and it was clear he did not believe the things I told him I was going through were due to any withdrawal…he thought I was crazy… and I felt like I was.
I finally found your web site and ordered your book and CD set. They may very well have saved my life. I felt validated and had some solid advice which I trusted. You clearly explained I had gone off the drug too fast…(none of the Dr. knew this) and you had proven advice on what to do. In my case I had to go back on the drug and get well and sane again and do it right this time. It has been 4 months since I am back on the 30mgs and I am still not 100%.
My husband had to fly in to Dallas and drive me and my car back to Denver. I had to take an anti-anxiety drug just to hold it together to make the trip. The anxiety was the worst. Now after all this I went to my FP (who has been kept in the loop all this time)… and he wants me to take Paxil on top of the Elavil…. I couldn’t believe my ears…. and when I said NO he asks me WHY?… I just said you haven’t listen to me …. I don’t want any drugs … then he decides he wants me tested to see if I am getting enough oxygen in my sleep… AGAIN.. he’s not believing what I am saying. He is believing the drug companies.
I am going to give him a copy of your book… it has to start somewhere.
I am doing research to see if a compounding pharmacy can come up with a liquid form of this med or a powder form measured down to my specifications so I can begin my year long taper. It is becoming clear I am going to be alone in this next journey as I can not find any medical professional to support me… my brother in law still is not convinced and he lived it with me.
My pharmacist does believe….she tells me every week multiple people tell her they have been to the ER when they tried to quit these meds… and she shakes her head at the fact the Dr. are in denial. She tells me she just tried to talk a pregnant customer out of filling her prescription and the woman says her OB is putting all her PG patients on this to keep them calm.
I know I am but one of MANY who are suffering because of these drugs… there has to be something we can do to inform our Drs. How do we make them believe us???????
SC in Denver
2,219 total views, no views today